Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2007, 4:16 PM EDT for Lee County, South Carolina. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 11, 2007, 5:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lee County, SC
The radar
The Columbia radar (KCAE), 85 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:43 PM EDT | TSTM WND DMG | 6 Se Bishopville, SC | TREES DOWN IN THE TOWN OF WISACKY ON COOPERS MILL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 112015 SVRCAE SCC061-112100- /O.NEW.KCAE.SV.W.0075.070611T2016Z-070611T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 416 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 500 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BISHOPVILLE...AND MOVING SOUTHEAST AT 20 MPH. * SOME COMMUNITIES IN THE WARNING AREA INCLUDE LYNCHBURG. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EAST CENTRAL GEORGIA. LAT...LON 3433 8028 3421 8045 3395 8018 3403 7999 $$ HC
2 follow-up statements
000 WWUS52 KCAE 112030 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 430 PM EDT MON JUN 11 2007 SCC061-112100- /O.CON.KCAE.SV.W.0075.000000T0000Z-070611T2100Z/ LEE SC- 430 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR LEE COUNTY... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BISHOPVILLE...MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYNCHBURG A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EAST CENTRAL GEORGIA. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3433 8028 3421 8045 3395 8018 3403 7999 $$ HC
000 WWUS52 KCAE 112059 SVSCAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 459 PM EDT MON JUN 11 2007 SCC061-112109- /O.EXP.KCAE.SV.W.0075.000000T0000Z-070611T2100Z/ LEE SC- 459 PM EDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LEE COUNTY HAS BEEN ALLOWED TO EXPIRE... THE THUNDERSTORM THAT PROMPTED THE WARNING IS MOVING OUT OF THE COUNTY AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR EAST CENTRAL GEORGIA. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3433 8028 3421 8045 3395 8018 3403 7999 $$ HC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:32 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 11, 2:32 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE CAROLINAS TONIGHT AND TUESDAY. THIS COMBINED WITH MODERATE INSTABILITY DURING THE WILL KEEP THE WEATHER UNSETTLED AND KEEP THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THUNDERSTORMS DEVELOPING OVER THE CWA THIS AFTERNOON IN ADVANCE OF UPPER SHORT WAVE. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM THIS EVENING FOR ENTIRE CWA. MODERATE INSTABILITY AND SUFFICIENT WIND SHEAR TO SUPPORT SEVERE WEATHER THREAT. WET BULB ZERO JUST OVER 10000 FEET SUGGESTS LARGE HAIL THREAT. && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY/... UPPER LOW WILL DROP SOUTH THROUGH THE OHIO VALLEY TONIGHT AND OVER THE CAROLLINAS TUESDAY AND TUESDAY NIGHT. COLD POOL ALOFT WILL STEEPEN LAPSE RATES AND ENHANCE INSTABILITY AGAIN ON TUESDAY. CROSS TOTALS...TOTAL TOTALS INDICES ARE HIGH WITH A WET BULB ZERO AT 10000 FT OR BELOW. SO EXPECT THUNDERSTORMS TO DEVELOP AGAIN TUESDAY AFTERNOON. WITH COLD AIR ALOFT WITH UPPER LOW...HAIL WILL BE A CONCERN. UPPER LOW SLOWLY DRIFTS TO JUST SOUTH OF THE STATE ON WEDNESDAY BUT TROF AXIS CONTINUE OVER THE AREA. THUS CHANCE OF AFTERNOON THUNDERSTORMS CONTINUES AGAIN ON WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER LOW JUST OFF MID-ATLANTIC COAST THURSDAY THROUGH SATURDAY WITH S CAROLINA JUST TO THE WEST IN NORTHERLY UPPER FLOW. SHORT WAVES EMBEDDED IN THIS FLOW ALONG WITH WEAK TO MODERATE INSTABILITY WILL BE SUFFICIENT TO KEEP A CHANCE-SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH SATURDAY. ACTIVITY SHOULD MOVWE EAST OF THE CAE CWA ON SUNDAY TROF AXIX MOVES EAST AND UPPER RIDGE BEGINS TO BUILD OVER THE SE US. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING OVER THE AREA. SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. SOME OF THE STORMS COULD BE STRONG. THE ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING. A PERIOD OF MVFR VSBYS POSSIBLE LATE TONIGHT/EARLY TUESDAY MORNING...DEPENDING ON THE EXTENT OF ANY LINGERING DEBRIS CLOUDINESS. WILL EXPECT A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AFTERNOON...MAINLY AFTER 18Z. TUESDAY NIGHT THROUGH SATURDAY...A CHANCE OF SHOWERS OR THUNDERSTORMS. OTHERWISE...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 11, 5:00 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT MON JUN 11 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND CONTINUE INTO TONIGHT. THE STRONGEST STORMS WILL LIKELY BE THIS AFTERNOON AND EVENING. A FEW COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS AROUND 60 MPH. SOME OF THE STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAIN WITH AMOUNTS FROM 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 11, 2:08 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
208 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 8 NNW LANCASTER 34.83N 80.83W
06/11/2007 LANCASTER SC LAW ENFORCEMENT
TREES DOWN POWER OUT IN VAN WYCK AREA.
&&
DSLocal storm report, Jun 11, 2:10 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
210 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL LANCASTER 34.72N 80.78W
06/11/2007 M0.88 INCH LANCASTER SC FIRE DEPT/RESCUE
NICKEL SIZE HAIL IN LANCASTER.
&&
DSLocal storm report, Jun 11, 2:26 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
226 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL 5 SSE LANCASTER 34.66N 80.75W
06/11/2007 M1.00 INCH LANCASTER SC PUBLIC
QUARTER SIZE HAIL.
&&
DSLocal storm report, Jun 11, 2:57 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
257 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 12 NNW LANCASTER 34.88N 80.86W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT INDIAN LAND.
0213 PM HAIL 3 S LANCASTER 34.68N 80.78W
06/11/2007 M1.75 INCH LANCASTER SC LAW ENFORCEMENT
0244 PM HAIL HEATH SPRINGS 34.59N 80.67W
06/11/2007 M0.88 INCH LANCASTER SC LAW ENFORCEMENT
&&
DSLocal storm report, Jun 11, 3:24 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
324 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 15 N CAMDEN 34.48N 80.61W
06/11/2007 M0.75 INCH KERSHAW SC EMERGENCY MNGR
PENNY SIZE HAIL ON HWY 521/601 AT WESTVILLE.
&&
DSThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:16 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 44 min |
| Jun 11, 2:03 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 42 min |
| Jun 11, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 55 min |
| Jun 11, 3:37 PM EDT | Tornado Warning | CAE | Fairfield | 38 min |
| Jun 11, 4:12 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 34 min |
| Jun 11, 4:56 PM EDT | Severe Thunderstorm Warning | CAE | Barnwell | 49 min |
| Jun 11, 5:42 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 35 min |
| Jun 11, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 42 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 30 min |
| Jun 11, 6:11 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 34 min |
| Jun 11, 6:37 PM EDT | Severe Thunderstorm Warning | CAE | Bamberg | 14 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 50 min |
| Jun 11, 6:57 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.